Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Diabetic. Got skin burn on leg and noticed swelling. Advised monocef 1 g i.v. injection. Any suggestion?

Dear sir my father is diabetic patient he has accidentally burnt with bike silencer and we went to diabetologist he peeled ofskin and advised monocef 1 g i.v. injection for daily 2 times 5 injections . after we obeserved that leg is being red & swelling . other leg is observed swelling then we have to continue drug or consult doctor .please give me suggestion
Asked On : Wed, 5 Dec 2012
Answers:  2 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
Jul 2016
Thanks for your query.Your father who is known to have diabetes got burn injury to his leg..He is being given Injection Monocef intravenously.Now you have noticed swelling of the leg which suggests infection of a subcutaneous tissue termed as Cellulitis.Is his diabetes under control ? Get his blood sugar level done at earliest .Depending upon the Blood sugar level consult some physician or Diabetologist for proper monitoring of diabetes.This is vital for him as it is difficult to control infection in person with uncontrolled diabetes.Continue the antibiotics till his wound heals satisfactorily and clean and dress his wound regularly.You can give him anti inflammatory drugs to reduce the swelling after consulting your family Dr.
Answered: Wed, 5 Dec 2012
I find this answer helpful
Internal Medicine Specialist Dr. Aparna Amritsagar's  Response
Thanks for writing your query to us.

Since your dad is daibetic it is very neccessary that he keeps his blood sugar levels within normal range. If the blood sugars are high, wound healing process can get delayed. Maintaining good hygiene is also important to prevent spread of infection. I would suggest that if there is no improvement in his wound over the leg & there is increase in the swelling than it is better that you consult doctor again. Either your dad is not responding to the antibiotics that he is being taking or his blood sugar might have increased causing delaying the healing process. Kindly show the wound to your treating doctor.

Take care.
Answered: Wed, 5 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor